New to the forum?

Sign Up Here!

Already a member?
Please login below.

Forgot your password?
Need Help?  
please dont think me shallow
5 Replies
mm30 - August 23

hi everyone, im a little ashamed to ask this question because its gonna come across a little superficial to anyone that is severely suffering, but here goes.

i have yet to be put on antidepressants for my fibro but i now know at this stage to start helping myself im going to have to.
ive been reading up on the posts on the different types of meds you guys are on and some have mentioned weight gain with some.

i know that this is an issue for most but this troubles me as i have always battled with my weight but also i have had my hips replaced and my drs have always vocalised the importance of keeping my weight down for longevity of the prostetics life Span. a few months ago due to stress i couldnt eat anything and it plumeted but now its more or less where i would like it to stay and i really dread any medication affecting it.

i have the memory of a goldfish these days so most things go in one ear and out the other but i did hear one mentioned that began with C im sure.

Any suggestions?


Fantod - August 23

Cymbalata and Savella are two options. Cymbalata is an anitdepressant that addresses both the pain and depression that usually accompanies Fibromyalgia (FMS).

Savella was approved by the FDA for use in the USA last year. It has been used in Europe for decades.

For memory issues, try a supplement called 'PHOSPHATIDYLSERINE." It comes in varying strengths and was recommended to me by my nutritionist to combat fibro-fog. Take care.


mm30 - August 23

thanks fantod i have read alot of your posts and always find them very informative.
it was possibly cymbatlata that was mentioned. i googled it and it mentions weight gain and weight loss as possible side affects. its a hard one. i guess i'll have to talk to gp and just give something a go. i suffer terrible ibs but in the way of problems illiminating i also already suffere insomnia and vivid nightmares most nights and am on xanax for that i go through extreme anxiety episodes and can become extremely paranoid. these were all in on the side affects of cymbalata. its a worry ... ok im off to read up on savella. :) wish me luck.

Thank you for your advice.



Noca - August 23

Wellbutrin(Bupropion) has shown some efficacy in treating neuropathic pain. It causes weight loss if anything.


Marilyn - August 29

Take it from one who knows. . .

If you gain considerable weight from an antipressant, you will become even more depressed when you see the physical damage done. Especially if the medicine doesn't measure up to it's purpose.

This was in the 90's but my gastroenteologist put me on a generic Elavil ("amytriptoline", or something like that) to relax my esophageal spasms. I gained 50 lbs in two months and, worse, it didn't do anything for the spasms. I've not lost most of the weight, as having FM makes it very difficult to stick with an exercise program during flare-ups. I've had low self-image ever since and wish I'd never take them (doc didn't warn me about the weight gain).

I don't take any antidepressants at all, so I can't make suggestions. I don't know if Cymbalta causes weight gain, but it would be the one I'd look into first if I decide to go that route.


mm30 - August 29

thanks marilyn. i'm feeling very stongly about it.
i havent seen my doctor yet as she is on holidays but i will be definately expressing my concerns. i think i will have run a few tests for other possibilities before i take any anti-depressants.
i know side affect guides are simply there for procautionary but from who i have spoken to most feed back in negative.

thanks for your input :)




You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question